Discussions that mention fluvastatin

High Cholesterol board


jcorn,[QUOTE]

Case studies suggest an increased myopathy risk when statins are given with various medications, including fibrates, cyclosporine, azole antifungals, warfarin, nefazodone, and macrolide antibiotics. (4,6,8) Pravastatin and fluvastatin, which are not metabolized by the P450 CYP3A4 pathway, may be safer to use because of fewer drug interactions. (2,8) Likewise, certain comorbid states such as hypothyroidism, renal insufficiency (especially in patients with diabetes), recent trauma, and perioperative periods, as well as advanced age, small body frame, and multiple medications may increase statin myopathy risk. (1,2,7,8,)

* RECOMMENDATIONS FROM OTHERS

A 2002 Clinical Advisory, jointly issued by the American College of Cardiology, the American Heart Association, and the National Heart, Lung and Blood Institute, asserted that statins carry a small but definite myopathy risk? It recommended against routine creatine kinase tests, reserving them for patients who develop muscle symptoms. It also recommended stopping statins when muscle symptoms with creatine kinase elevations >10 times the upper limits of normal occur, with consideration of restarting statins later at a lower dose if symptoms and elevated creatine kinase resolve. Careful monitoring of patients at higher risk of statin myopathy is also recommended.



Keep taking the drug til you see your doctor (or see brown urine)...make sure he does a creatine phosphokinase (CPK or CK.)